Back to search
Publication

Adverse reactions of multi drug therapy of leprosy – A case series.

Abstract

WHO recommended multi-drug treatment (MDT) is the standard treatment for leprosy and is the cornerstone for treatment of leprosy since 1982. Rifampicin, Clofazimine and Dapsone even though relatively free of serious adverse reactions, may occasionally cause challenging adverse reactions. Among these three drugs Clofazimine has been known least to cause severe adverse reactions. In this case series we report severe anemia induced by combined effects of Dapsone and type 2 reaction, methemoglobinemia induced by Dapsone, acute renal failure caused by Rifampicin, flu like syndrome due to Rifampicin and severe drug hypersensitivity syndrome (DHS ) induced by Dapsone. In all these cases patients needed hospitalization and prompt withdrawal of drugs. Alternative regimens were started and the course thereafter was uneventful in all these patients.

More information

Type
Journal Article
Author
Vineetha M
Celine M I
Sadeep M S
Kurien G
Year of Publication
2017
Journal
Indian journal of leprosy
Volume
89
Number of Pages
165-171
Language
eng
Alternate Journal
Indian J Lepr
Publication Language
eng